Modelling Mortality Using Multiple Stochastic Latent Factors
In this paper we develop a new model for stochastic mortality that considers the possibility of both positive and negative catastrophic mortality shocks. Specifically, we assume that the mortality intensity can be described by an affine function of a finite number of latent factors whose dynamics is represented by affine-jump diffusion processes. The model is then embedded into an affine-jump framework, widely used in the term structure literature, in order to derive closed-form solutions for the survival probability. This framework and model application to the classical Gompertz-Makeham mortality law provides a theoretical foundation for the pricing and hedging of longevity-linked derivatives.
|Date of creation:||2011|
|Contact details of provider:|| Postal: Colégio Espírito SANTO|
Phone: (351) 266 740 869
Web page: http://www.cefage.uevora.pt
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Booth, Heather, 2006. "Demographic forecasting: 1980 to 2005 in review," International Journal of Forecasting, Elsevier, vol. 22(3), pages 547-581.
- Philippe Artzner & Freddy Delbaen, 1995. "Default Risk Insurance And Incomplete Markets," Mathematical Finance, Wiley Blackwell, vol. 5(3), pages 187-195.
- Dahl, Mikkel, 2004. "Stochastic mortality in life insurance: market reserves and mortality-linked insurance contracts," Insurance: Mathematics and Economics, Elsevier, vol. 35(1), pages 113-136, August.
- Shripad Tuljapurkar & Carl Boe, "undated". "Mortality Change and Forecasting: How Much and How Little Do We Know?," Pension Research Council Working Papers 98-2, Wharton School Pension Research Council, University of Pennsylvania.
- Pitacco, Ermanno, 2004. "Survival models in a dynamic context: a survey," Insurance: Mathematics and Economics, Elsevier, vol. 35(2), pages 279-298, October.
- Milevsky, Moshe A. & David Promislow, S., 2001. "Mortality derivatives and the option to annuitise," Insurance: Mathematics and Economics, Elsevier, vol. 29(3), pages 299-318, December.
When requesting a correction, please mention this item's handle: RePEc:cfe:wpcefa:2011_26. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Angela Pacheco)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.